U.S. doctors online nowAsk doctors free
CA
A 25-year-old male asked:

Can zyprexa, haldol, (haloperidol) or prozac cause hair loss? i was already experiencing male pattern baldness but it has sped up and thinning. maybe stress or oil?

2 doctor answers3 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Psych meds hair loss: Hair loss can occur rarely with prozac. After the drug is stopped it will usually grow back but there are times where it can be permanent. Haldol (haloperidol) causes hair thinning on a rare occasion. One out of every 100 to 1, 000 people on zyprexa will experience some degree of hair loss. Even over the counter drugs such as Cimetidine and ranitidine can do the same. I recommend that you discuss discuss this issue with your treatment provider and also get a dermatologic consultation.
Dr. Heidi Fowler
Psychiatry 25 years experience
Alcopecia: Alopecia is considered uncommon (0.1% to 1%) with Prozac & is reversible. It occurs in 0.1% to 1% with Zyprexa. The frequency of Alopecia is not reported for Haldol. This information is from Drugs.Com. I don't know if any of these medications accelerated your rate of hair loss.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 17, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.